Mississippi, 2006

Damaging Wind in Mississippi, August 30, 2006

August 30, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 30, 2:52 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 30, 2:52 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CDT WED AUG 30 2006

.DISCUSSION...TODAY THROUGH THURSDAY...THE FRONT IS CURRENTLY IN THE
PROGRESS OF MOVING THROUGH THE CWA THIS MORNING.  RADAR IS CURRENTLY
SHOWING SOME ELEVATED SHOWER AND THUNDERSTORM ACTIVITY OCCURRING
RIGHT ALONG TO JUST WEST OF THE NATCHEZ TRACE PARKWAY OVER NORTHEAST
AND CENTRAL MISSISSIPPI.  AS A RESULT...IVE BUMPED UP POPS ACROSS
MY NORTHEAST ZONES THROUGH THE MORNING PERIOD.

FOR TODAY...THE SOUTHERN EXTENSION OF THE UPPER LEVEL TROUGH WILL
CONTINUE TO SWING EAST ACROSS THE REGION.  THIS WILL ALLOW THE FRONT
TO CONTINUE TO PUSH SOUTHEAST THROUGH THE FORECAST AREA.  I EXPECT
THE BEST POPS WILL BE ALONG AND AHEAD OF THE FRONT ACROSS MAINLY
EAST AND SOUTHEAST MISSISSIPPI WHERE THE BETTER FORCING AND
INSTABILITY REMAIN.  MEANWHILE...HIGH PRESSURE TO THE NORTH WILL
BUILD SOUTH ALLOWING COOLER DRIER AIR TO FUNNEL SOUTHWARD INTO THE
REGION LESSENING RAIN CHANCES BEHIND FRONT.  GUIDANCE REFLECTS THIS
SO ILL NOT DEVIATE.

BY TONIGHT THE FRONT WILL HAVE PUSHED WELL OUT OF THE FORECAST AREA
WITH THE COOLER DRIER AIRMASS CONTINUING TO SPILL OVER THE ENTIRE
REGION. THE FORECAST WILL MAINLY BECOME A TEMPERATURE FORECAST FROM
HERE ON THROUGH THE REMAINDER OF THE SHORT TERM PERIOD.  MODELS ARE
IN PRETTY GOOD AGREEMENT IN SHOWING 13-15C 850MB TEMPERATURES OVER
THE CWA TONIGHT.  THIS SPELLS OVERNIGHT LOWS IN THE LOW TO MID 60S.
GUIDANCE DOES A GOOD JOB IN REFLECTING AND I FIND TO REASON TO ARGUE.

ON THURSDAY...THE COOLER DRIER CONDITIONS WILL CONTINUE TO BE FELT
ACROSS THE ARKLAMISS.  AS A RESULT OF THIS FALL LIKE
AIRMASS...AFTERNOON HIGHS WILL REMAIN QUITE A BIT COOLER.  MODELS
AGAIN AREA IN GOOD AGREEMENT IN ADVERTISING 925MB TEMPERATURES IN
THE 17-20C RANGE.  THE SURFACE REFLECTION OF THIS WILL BE HIGHS IN
THE MID TO UPPER 80S.  ONCE AGAIN...GUIDANCE DOES A GOOD JOB IN
SHOWING THIS SO ILL NOT DEVIATE. /19/

THURSDAY NIGHT THROUGH WEDNESDAY...NOT A WHOLE LOT TO TALK ABOUT FOR
THE EXTENDED PORTION OF THE FORECAST AS THE FORECAST WILL REMAIN
NEARLY UNCHANGED. THE OVERALL PATTERN WILL OFFER A LARGE CLOSED
UPPER LOW OVER THE OHIO VALLEY LEAVING OUR AREA JUST TO THE E OF THE
UPPER RIDGE AXIS AND IN THE SUBSIDENT N/NW FLOW. THIS WILL KEEP THE
AIRMASS DRY AND COOL WITH PWS 1 TO 1.25 IN. THIS WILL RESULT IN NO
PRECIP CHANCES FRI-SUN.

AS WE ENTER THE FIRST PART OF NEXT WEEK. THE UPPER LOW OVER THE OHIO
VALLEY WILL BE REPLACED BY A LARGER AND MORE POTENT UPPER LOW ACROSS
THE PLAINS. THIS FEATURE WILL INCREASE THE UNCERTAINTY FOR THIS
PERIOD AS WE WILL HAVE THE POSSIBILITY OF SEEING ONE OR A FEW
DISTURBANCES ROTATE AROUND THE LOW AND LIKELY ANOTHER FRONT ENTER
THE AREA. I AM NOT SURE WHERE THE MOISTURE RETURN WILL COME FROM
SINCE THE FLOW WILL HAVE A NORTHERLY COMPONENT BUT AT SOME POINT
THERE WILL BE ANOTHER SFC FRONT AND A DECENT S/W TO INCREASE LIFT.
FOR THIS REASON...I SEE NO REASON TO DEVIATE FROM THE 20% SLIGHT
CHANCE POPS THE MODEL IS OFFERING AT THIS TIME.

AS FOR TEMPS...GUIDANCE HAS TRENDED DOWNWARD AGAIN FOR LOWS. THESE
NEW VALUES LOOK GOOD AS THEY ARE EITHER WHAT WE PREV HAD OR CLOSE TO
EARLIER VALUES. AS FOR HIGHS...COOLER WAS THE TREND AS WELL. I DONT
QUITE BUY OFF ON THAT...ESPECIALLY FOR SAT/SUN AS THESE DAYS WILL BE
WELL INTO THAT PERIOD WHERE THE AIRMASS WILL MODIFY AND WE SHOULD
SEE DECENT WARMING DURING THE DAY. THE DRY AIRMASS SHOULD OFFER A
LARGE DIURNAL AND WILL START LEANING THAT WAY. I WOULD LIKE TO GO
WARMER AND MENTION 90S BUT JUST NOT THAT CONFIDENT YET. FOR
MON-WED...THE UNCERTAINTY WITH THE NEXT SYSTEM AND INCREASING HIGH
CLOUDS WILL MAKE THINGS TOUGHER. GUIDANCE LOOKS TO BE IN THE BALL
PARK AND WILL JUST FOLLOW.

GETTING A BIT AHEAD OF MYSELF...INDICATIONS ARE SUCH THAT THIS NEXT
FRONT MAY BE STRONGER AND WE COULD SEE MUCH COOLER TEMPS THAN WITH
THIS FIRST ONE. JUST THINKING OF FALL AFTER SUCH A HOT SUMMER. /CME/

&&

.AVIATION...EXPECT VFR CONDITIONS TO PREVAIL AT MOST SITES TODAY.  A
FEW SITES COULD SEE MVFR CONDITIONS FOR VISIBILITIES BETWEEN 09-12Z
THIS MORNING AS A RESULT OF FOG.  SHOWERS AND THUNDERSTORMS WILL
AGAIN BE POSSIBLE TODAY...MAINLY AT KGTR...KMEI...AND KHBG AS A COLD
FRONT CONTINUES TO SINK SOUTHEASTWARD THROUGH THE AREA.  AS A
RESULT...CONDITIONS COULD BRIEFLY DROP TO IFR AT THESE OR ANY OTHER
SITE THAT SEES CONVECTION.  VFR CONDITIONS WILL THEN PREVAIL AGAIN
FOR MUCH OF WEDNESDAY NIGHT...EXCEPT AT SITES IN THE EAST AND
SOUTHEAST THAT SAW RAINFALL WEDNESDAY.  THESE SITES AGAIN COULD
BECOME SUSCEPTIBLE TO MVFR CONDITIONS FOR VISIBILITIES AS A RESULT
OF FOG. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  65  86  65 /  23   8   0   0
MERIDIAN      87  66  87  62 /  40  11   0   0
VICKSBURG     87  65  88  62 /  12   7   0   0
HATTIESBURG   91  68  89  66 /  54  11   0   0
NATCHEZ       86  64  86  63 /  20   4   0   0
GREENVILLE    85  61  87  63 /   4   2   0   0
GREENWOOD     85  63  86  64 /   7   4   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/CME
Hazardous weather outlook, Aug 30, 3:13 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT WED AUG 30 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301938-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
413 AM CDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY SEPTEMBER
6TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km away, was scanning. The volume nearest the first event began at 11:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Neshoba

When
August 30, 5:20 AM CST
Where
Neshoba County, 3 mi NNE of Philadelphia
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.800, -89.100

A couple of trees were blown down along Highway 15 and 21.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533040.